fatnews.com Home page  >  Article | Previous article | Next article

SEARCH

QUICKLINKS AND VIEW OPITONS

  • Categories of Articles
  • Summary View
  • Headline View
  • Archive of Quotes
  • Contact Us
  • Follow @fatnews

    43-year-old man loses 44 lbs in 3 months on phentermine plus Topamax (topiramate)


    Posted by .(JavaScript must be enabled to view this email address)
    Friday, June 13, 2008 6:17 pm Email this article
    Here is a short story of a 43-year-old man named Ray who lost 44 pounds in three months who is part of a trial involving phentermine plus Topamax (topiramate). His Story

    His story : 43-year-old man loses 44 lbs in 3 months

    “I am in the current study [ of Qnexa which is a combination of phentermine and Topamax (topriamate) ] and have lost 44 pounds in 3 months.”

    “It is a double-blind study so I may be in the placebo group. Kinda doubt it.” [Comment from Larry Hobbs : I doubt it too.]

     

    Side Effects

    No side effects

    “I have had no side effects that I have noticed and feel pretty good.”

    “My goal is to lose 100 lbs in one year. I think I can make it.”

     

    Starting Weight

    Starting weight 307 lbs

    “I am a 43-years-old male and my starting weight was 307 lbs.”

     

    Diet

    Diet : 1800 calories per day

    “My calorie intake is 1800 calories a day.”

     

    Exercise

    Riding a bike 5 miles per day, twice a week

    “I started riding a bike 5 miles twice a week about 3 weeks into the study. I didn’t want to change everything at once.”

    “it looks real promising. It gave me the jump start and motivation to continue.”

     

    Other Articles

    Other articles on Qnexa (phentermine/Topamax)

    Other articles on Qnexa (phentermine plus Topmax) are posted here.

    —————

    The update to his story is posted here.

    Articles on the same subject can be found here:


    COMMENTS

    On Nov 21, 2008 at 12:23 pm FLNonny wrote:

    . . . . .

    Larry, it's been 8 months since I first started taking Topamax with Phentermine for weight loss. After 3 months, I had the problem with my drugs; I thought I was going to have a heart attack (sweating, dizziness, nausea, rapid heart beat, etc). I was taken off both drugs for a few weeks, but placed back on Phentermine later. I have lost 56 lbs to date with 44 more to go. The Phentermine (1/2 pill in the morning and 1/2 in the late afternoon) is working beautifully, I walk 3x weekly, I go to the gym for 1.5 hours 3x weekly and I have not returned to any bad eating habits (still not taking in any caffeine, which was my drug of choice for years). Although my doctor will not admit that the pill(s) caused my problem, I have had no problems since stopping Topamax. A second doctor believes (w/o looking at my records) that the combination of Topamax with Phentermine caused my medical problems. I tend to agree with him. I am pleased that this weight loss is taking a decent amount of time; it is giving me a chance to truly change my eating habits and my way of life. In 8 months, I have gone from a very tight size 22 in pants to a loose size 16 with NO desire to eat junk foods, candy, desserts, etc. Life is GOOD. For me, Topamax was bad...

    On Nov 21, 2008 at 12:50 pm Larry Hobbs wrote:

    . . . . .

    FLNonny,

    Congratulations on your weight loss.

    Thanks for the information.

    I have not had any doctors who use this combination report the side effects you described -- "sweating, dizziness, nausea, rapid heart beat, etc" -- from adding Topamax to phentermine.

    They sound more like the side effects that someone might experience from too much phentermine.

    It seems unusual to me that it would not occur for 3 months if it were the combination causing the problem.

    I would tend to think that if it were the combination were the problem, you would tend to notice it very early.

    I will send your description to several dozen weight loss doctors and ask if they have seen this, and ask for their input.

    Did you happen to increase your dose of phentermine for a short while to try and increase your weight loss?

    Did you happen to take anything else at the time you experienced these side effects?

    Any other prescription drugs?

    Any over-the-counter drugs?

    Any nutritional supplements?

    Did you happen to drink a lot of coffee at that time and have since reduced the amount?

    If you can think of anything else you were taking at the time -- even if you think it could not possibly have anything to do with it -- the information might be helpful.

    ---

    It sounds like you are doing great with just the phentermine.

    You might also be interested in reading about how Dr. Jay Piatek combines Phentermine with Zonegran.

    He says it is the new and improved Topamax, being just as effective, but with fewer side effects.

    The information is posted here:

    http://fatnews.com/index.php/weblog/comments/896/

    ----

    Other doctors have told me that they get better results combining Topmax with phentermine than combining Zonegran with phentermine.

    On Nov 21, 2008 at 1:40 pm FLNonny wrote:

    . . . . .

    I took just 1/2 Phentermine tablet daily with the Topamax. I drank no caffeine, no alcohol and didn't change any part of my eating, drinking or exercising routine. My secondary doctor said it is possible for many medications to build up in cells, which is why he suspects it took 3 months before the problem arose. I have not had even one problem since coming off Topamax AND I've increased my Phentermine to 1/2 tablet twice daily without incident. My primary care physician (who's my weight loss doctor) said he will never put me back on Topamax, although as I previously stated, he won't even suggest why I had the medical problems (and since Topamax and Phentermine combined are the basis for his medical practice, it's understandable).

    Please feel free to share your comments about this article.


    Name:

    Email:

    Comments:

    Please enter the word you see in the image below:


    Remember my personal information

    Notify me of follow-up comments?



    © Copyright 2003-2021 - Larry Hobbs - All Rights Reserved.